Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV+. no treatment at this time with weight gain
Jan 25, 2003

I am tested every six months for HIV, this time I have come back positive. I am not yet on treatment of any-type. During the first part of 2002, end of Feb, I started on AVACOR, for male pattern baldness.... turned out (I think) to be a steroid, yet I am not positive. I stopped taking this in Aug. Anyway, I am wondering if just by being HIV+, if this causes weight gain. I went, in a few months, from 170 to 200 and am still gaining. My eating habits have been better than ever. I have went from a 30 waist to a 34. Anyway, I know that some medicines cause weight gain but can this happen from just being HIV+. Thanks for your help.

Response from Ms. Fields-Gardner

You will find some interesting information about Avacor (not a steroid) through this link:

Avacor expose

Weight gain does not generally occur because of HIV infection. It sounds like your weight gain could be, at least in part, through eating more. It might be a good idea to have your diet and your body composition and patterns of weight gain analyzed by a dietitian to keep track of the situation!

Best wishes!


Previous
Fat loss and androgens
Next
Wasting

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement